Numerical upper bounds on ropelengths of large physical knots

Y. Diao, C. Ernst, V. Kavuluru, U. Ziegler

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

Numerical computations explored for this paper show that an upper bound on the ropelength of large knots with crossing number n grows as fast as nln 2n. The algorithms to randomly generate samples of such large knots and to determine an upper bound on the ropelength for each knot are described. The numeric results are presented and compared to the smallest known theoretical upper bounds on ropelength.

Original languageEnglish
Pages (from-to)4829-4843
Number of pages15
JournalJournal of Physics A: Mathematical and General
Volume39
Issue number18
DOIs
StatePublished - May 5 2006

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Physics and Astronomy (all)

Fingerprint

Dive into the research topics of 'Numerical upper bounds on ropelengths of large physical knots'. Together they form a unique fingerprint.

Cite this